MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH EXETER V40 STEM 37.5MM NO 0; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH EXETER V40 STEM 37.5MM NO 0; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Catalog Number 0580-1-352
Medical Device Problem Codes Loss of Osseointegration (2408); Failure to Advance (2524)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/18/2025
Type of Reportable Event Serious Injury
Event or Problem Description
As reported by the rep: "the patient had an exeter stem in situ; the surgeon did not have any details on the size of the exeter stem as was not able to ascertain previous op notes from the hospital it was done at.Only info he had was the patient was done around 8 years ago.The original plan was to just change the head on the stem, but on knocking the head off the stem came out with it.The surgeon checked the size of the exeter stem by reading the side which showed 37.5 0.He asked for a new stem the same size to reput in, we got a 37.5 0 to reput in but it would not fit proximally it was too big.Surgeon resorted to using previous stem that was already in situ which fit as expected.".
 
Additional Manufacturer Narrative
Reported event: an event regarding assembly issue involving an exeter stem was reported.The event was not confirmed method & results: -product evaluation and results: visual inspection: visual inspection of the returned device indicates nothing remarkable to report.Dimensional inspection: the device is dimensionally within specification as per inspection completed by qa manufacturing engineer.Functional inspection: not performed as the functional aspects are not in question.Material analysis: not performed as this event does not relate to material integrity.-clinician review: no medical records were received for review with a clinical consultant.-product history review: review of the product history records indicate the reported device was manufactured with no reported relevant discrepancies.-complaint history review: there have been no other similar events for the lot referenced.Conclusions: it was reported that 'as reported by the rep: "the patient had an exeter stem in situ, the surgeon did not have any details on the size of the exeter stem as was not able to ascertain previous op notes from the hospital it was done at.Only info he had was the patient was done in plymouth around 8 years ago.The original plan was to just change the head on the stem, but on knocking the head off the stem came out with it.The surgeon checked the size of the exeter stem by reading the side which showed 37.5 0.He asked for a new stem the same size to reput in, we got a 37.5 0 to reput in but it would not fit proximally it was too big.Surgeon resorted to using previous stem that was already in situ which fit as expected." the device is dimensionally within specification as per inspection completed by qa manufacturing engineer.The exact cause of the event could not be determined because insufficient information was provided.No further investigation for this event is possible at this time.If additional information become available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description
No new information.

Brand Name
EXETER V40 STEM 37.5MM NO 0
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-CORK
ida industrial estate
carrigtwohill NA
EI   NA
Manufacturer Contact
marisol santiago
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key23059245
Report Number0002249697-2025-00979
Device Sequence Number12906933
Product Code LPH
UDI-Device Identifier04546540153241
UDI-Public04546540153241
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K121308
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number0580-1-352
Device Lot NumberG8754524
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 08/19/2025
Supplement Date Received by Manufacturer10/22/2025
Initial Report FDA Received Date09/15/2025
Supplement Report FDA Received Date11/18/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/19/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexUnknown